Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243284] of Paul S. Aspinwall

Papers Published

  1. Aspinwall, PS; Morrison, DR, Non-simply-connected gauge groups and rational points on elliptic curves, Journal of High Energy Physics, vol. 1998 no. 7 (December, 1998), pp. 012-012, Springer Nature, ISSN 1029-8479 [hep-th/9805206], [doi]
    (last updated on 2019/04/19)

    Abstract:
    We consider the F-theory description of non-simply-connected gauge groups appearing in the E8× E8heterotic string. The analysis is closely tied to the arithmetic of torsion points on an elliptic curve. The general form of the corresponding elliptic fibration is given for all finite subgroups of E8which are applicable in this context. We also study the closely-related question of point-like instantons on a K3 surface whose holonomy is a finite group. As an example we consider the case of the heterotic string on a K3 surface having the E8gauge symmetry broken to SU(9)/ℤ3or (E6× SU(3))/ℤ3by point-like instantons with ℤ3holonomy.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320